Brief Case Reports: PDF OnlyACUTE HEPATITIS, AUTOIMMUNE HEMOLYTIC ANEMIA, AND ERYTHROBLASTOCYTOPENIA INDUCED BY CEFTRIAXONELongo, Fabrice PH1; Hastier, Patrick PH1, *; Buckley, Martin J M MRCPI1; Chichmanian, Rose Marie PH2; Delmont, Jean-Pierre PH1 Author Information 1 Department of Hepato-Gastroenterology, Archet Hospital, Nice, France 2 Regional Pharmacovigilance Center, Pasteur Hospital, Nice, France * Dept. of Hepato-Gastroenterology, Hôpital de l'Archet II, 151 Route de Saint Antoine de Ginestrire, 06202 Nice, France American Journal of Gastroenterology: May 1998 - Volume 93 - Issue 5 - p 836-837 doi: 10.1111/j.1572-0241.1998.239_a.x Buy Metrics Abstract An 80-yr-old man developed acute hepatitis shortly after ingesting oral ceftriaxone. Although the transaminases gradually returned to baseline after withholding the β lactam antibiotic, there was a gradual increase in serum bilirubin and a decrease in hemoglobin concentration caused by an autoimmune hemolytic anemia and erythroblastocytopenia. These responded to systemic steroids and immunoglobulins. Despite the widespread use of these agents this triad of side effects has not previously been reported in connection with β lactam antibiotics. © The American College of Gastroenterology 1998. All Rights Reserved.